UK Hair Specialists logo Home

Anagen Effluvium

Anagen effluvium is widespread hair loss that can affect your scalp, face and body.

One of the most common causes of this type of hair loss is the cancer treatment chemotherapy. In some cases, other cancer treatments – including immunotherapy and radiotherapy – may also cause hair loss.

The hair loss is usually noticeable within a few weeks of starting treatment. However, not all chemotherapy drugs cause hair loss and sometimes the hair loss is so small it's hardly noticeable.

It may be possible to reduce hair loss from chemotherapy by wearing a special cap that keeps the scalp cool. However, scalp cooling is not always effective and not widely available.

In most cases, hair loss in anagen effluvium is temporary. Your hair should start to grow back a few months after chemotherapy has stopped.

<<back

At UK Hair Specialists we understand that hair and scalp disorders can be difficult to come to terms with. The hair on your head is a defining part of your identity and any form of hair loss can feel as if your are losing your identity resulting in loss of self-confidence and can in some cases lead to depression. Having a consultation with a definitive diagnosis is often the first step on the road to understanding and dealing with your hair loss. All our consulations are in complete confidence and we can discuss the options open. Please use the contact us form for more details.